We study the global solvability of the Cauchy-Dirichlet problem for two second order in time nonlinear integro-differential equations: 1) the extensible beam/plate equation; 2) a special case of the Kirchhoff equation. By exploiting the I-method of J. Colliander, M. Keel, G. Staffilani, H. Takaoka, T. Tao, we prove that both equations admit global-in-time infinite energy solutions. In case 1), the energy is the mechanical energy; in case 2), it is a second order invariant introduced by S.I. Pokhozhaev. For the extensible beam equation 1), we also consider the effect of linear dissipation on such low regularity solutions, and we prove their exponential decay as t -> +infinity.

Low regularity global solutions for nonlinear evolution equations of Kirchhoff type / Panizzi, Stefano. - In: JOURNAL OF MATHEMATICAL ANALYSIS AND APPLICATIONS. - ISSN 0022-247X. - 332:(2007), pp. 1195-1215. [10.1016/j.jmaa.2006.10.046]

Low regularity global solutions for nonlinear evolution equations of Kirchhoff type

PANIZZI, Stefano
2007

Abstract

We study the global solvability of the Cauchy-Dirichlet problem for two second order in time nonlinear integro-differential equations: 1) the extensible beam/plate equation; 2) a special case of the Kirchhoff equation. By exploiting the I-method of J. Colliander, M. Keel, G. Staffilani, H. Takaoka, T. Tao, we prove that both equations admit global-in-time infinite energy solutions. In case 1), the energy is the mechanical energy; in case 2), it is a second order invariant introduced by S.I. Pokhozhaev. For the extensible beam equation 1), we also consider the effect of linear dissipation on such low regularity solutions, and we prove their exponential decay as t -> +infinity.
Low regularity global solutions for nonlinear evolution equations of Kirchhoff type / Panizzi, Stefano. - In: JOURNAL OF MATHEMATICAL ANALYSIS AND APPLICATIONS. - ISSN 0022-247X. - 332:(2007), pp. 1195-1215. [10.1016/j.jmaa.2006.10.046]
File in questo prodotto:
File Dimensione Formato  
2007JMAA.pdf

non disponibili

Tipologia: Documento in Post-print
Licenza: NON PUBBLICO - Accesso privato/ristretto
Dimensione 210.79 kB
Formato Adobe PDF
210.79 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11381/1652985
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 8
  • ???jsp.display-item.citation.isi??? 8
social impact